Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS La Crosse, WI

May 25, 2010Clayton County, Iowa

NWS La Crosse, WI issued this flash flood warning at May 25, 2010, 12:17 PM CDT for Clayton County, Iowa. It was in force for 80 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2010, 12:17 PM CDT (17:17 UTC)
Expired
May 25, 2010, 1:37 PM CDT
In force
80 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Clayton County, IA

The radar

The La Crosse radar (KARX), 99 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 12:30 PM CDTFLASH FLOODClayton Center, IAWATER OVER SOME ROADS ALONG AND NEAR HIGHWAY 128 BUT HAS RECEDED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WGUS53 KARX 251717
FFWARX
IAC043-252000-
/O.NEW.KARX.FF.W.0002.100525T1717Z-100525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1217 PM CDT TUE MAY 25 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLAYTON COUNTY IN NORTHEAST IOWA...

* UNTIL 300 PM CDT

* AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL REPORTS OF 3 TO 4 INCHES OF RAIN HAVE BEEN   
  RECEIVED FROM LAW ENFORCEMENT...AS WELL AS MINOR FLOODING OVER THE 
  ROADS.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  ANY LOCATIONS FROM FARMERSBURG AND GARNAVILLO.

AT 1210 PM...DOPPLER RADAR INDICATED THAT MORE THUNDERSTORMS WITH 
VERY HEAVY RAINFALL WILL AFFECT THE AREA THROUGH 2 PM...WITH 
POSSIBLY 2 TO 3 MORE INCHES OF RAIN POSSIBLE. FLOODING IS EXPECTED 
TO WORSEN THROUGH THE AFTERNOON IN THE WARNED AREA. 

RISES ON THE FOLLOWING STREAMS AND RIVERS ARE EXPECTED THIS 
AFTERNOON...HOWARD CREEK...ROBERTS CREEK...BUCK CREEK...SOUTH CEDAR 
CREEK...SOUTH CEDAR CREEK...THE TURKEY RIVER...SPRING BRANCH...DRY 
MILL CREEK...MOODY RUN AND BLOODY RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4302 9119 4281 9115 4281 9138 4303 9137

$$

BAUMGARDT
1 follow-up statement
342 
WGUS73 KARX 251837
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
137 PM CDT TUE MAY 25 2010

IAC043-251849-
/O.CAN.KARX.FF.W.0002.000000T0000Z-100525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-
137 PM CDT TUE MAY 25 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL CLAYTON
COUNTY IS CANCELLED...

IT WAS THOUGHT THAT ADDITIONAL RAINFALL WOULD OCCUR IN THE WARNED 
AREA THIS AFTERNOON...CAUSING FLASH FLOODING. HOWEVER THE STORMS 
HAVE SHIFTED EAST AND ALSO WEAKENED. THEREFORE...THERE IS NOT AN 
IMMEDIATE THREAT FOR FLASH FLOODING. 

STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING 
TO RECEDE.

LAT...LON 4302 9119 4281 9115 4281 9138 4303 9137

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:11 PM CDT, 6 minutes earlier.

Area forecast discussion, May 25, 12:11 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1211 PM CDT TUE MAY 25 2010

.UPDATE...THIS AFTERNOON

CLOSELY WATCHING TWO CONCENTRATED AREAS OF CONVECTION. THE FIRST
IS LOCATED ACROSS SOUTHERN CLARK COUNTY AND EASTERN JACKSON
COUNTY. THERE IS 3 TO 4K J/KG SURFACE BASED CAPE AHEAD OF THIS
SYSTEM ACROSS NORTH CENTRAL WISCONSIN. IN ADDITION THE 25.14Z HRRR
SHOWS THAT THIS SYSTEM WILL CONTINUE NORTHWARD THROUGH THIS AREA
THROUGH MID AFTERNOON. DUE TO THIS THE PRECIPITATION CHANCES WERE
RAISED TO 100 PERCENT. RESIDENT SHOULD BE PREPARED FOR FREQUENT
LIGHTNING AND 1 TO 2 INCH HOURLY RAINFALL RATES WITH THIS
SYSTEM.

THE SECOND AREA OF CONVECTION WAS LOCATED ACROSS PARTS OF
NORTHEAST IOWA. THE LATEST 25.14Z HRRR SUGGESTS THAT THIS
CONVECTION WILL SPREAD ACROSS THE REMAINDER OF THE FORECAST AREA
THIS AFTERNOON. AS A RESULT...THE LIKELY PRECIPITATION CHANCES
WERE SPREAD FURTHER EAST INTO CENTRAL AND SOUTHWEST WISCONSIN.
THESE THUNDERSTORMS HAVE BEEN HIGHLY PROLIFIC RAINFALL PRODUCERS
THIS MORNING...AND SINCE THIS WILL LIKELY CONTINUE THIS AFTERNOON...
HEAVY RAIN WORDING WAS ADDED TO THE FORECAST.

&&

.PREV DISCUSSION... /ISSUED 918 AM CDT TUE MAY 25 2010/

UPDATE...THIS MORNING

SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP IN AN AREA OF
925 MB AND 850 MB MOISTURE CONVERGENCE ACROSS WESTERN WISCONSIN
AND EASTERN IOWA. THE 25.12Z RUC SHOWS THAT THIS CONVERGENCE WILL
GRADUALLY WEAKEN THIS MORNING. AS THIS OCCURS...THE THUNDERSTORM
ACTIVITY SHOULD SLOWLY DECREASE IN COVERAGE. THE FORECAST WAS
UPDATED TO INCREASE THE RAIN CHANCES FROM NORTHEAST
IOWA...NORTHEAST INTO CENTRAL WISCONSIN.

PREV DISCUSSION... /ISSUED 317 AM CDT TUE MAY 25 2010/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT

RATHER DIFFICULT FORECAST REGIME THROUGH WEDNESDAY...WITH MAIN
CONCERN ON PRECIPITATION CHANCES THROUGH WEDNESDAY NIGHT AND ITS
AFFECT ON TEMPERATURES.

08Z WATER VAPOR IMAGERY IS SHOWING A WELL DEFINED UPPER
CIRCULATION OVER EASTERN MONTANA AND ANOTHER WEAK SHORTWAVE ROTATING
THROUGH ILLINOIS. SURFACE BOUNDARY ASSOCIATED WITH THE MONTANA WAVE
WAS SPAWNING A LINE OF CONVECTION ALONG THE MINNESOTA/DAKOTAS
BORDER AND ALONG THE IOWA NEBRASKA BORDER. WELL DEFINED OUTFLOW
BOUNDARY SEEN RACING OUT AHEAD OF THIS LINE. MEANWHILE SHORTWAVE OVER
ILLINOIS SPAWNING A SMALL CLUSTER OF STORMS HEADING INTO NORTHWEST
ILLINOIS. OTHERWISE INFRARED SATELLITE IMAGERY SHOWING CLEAR SKIES
ACROSS THE FORECAST AREA...WITH HIGHER CLOUDS SPREADING IN FROM THE
WEST AND SOUTH.

ONLY DIFFERENCE BETWEEN THE 25.00Z NCEP DETERMINISTIC MODELS IS IN
HOW QUICKLY THE HIGH BUILDS INTO THE REGION WEDNESDAY NIGHT. NAM
SLOWEST AND ACTUALLY CONTINUES SOME INSTABILITY INTO THURSDAY
ACROSS THE FAR SOUTH...WHILE GFS PUSHES BOUNDARY WELL SOUTH OF THE
AREA. GFS HAS BEEN THE MOST CONSISTENT WITH THE MOVEMENT OF THE
SYSTEM.

BIGGEST QUESTION IN THE NEAR TERM IS CONVECTIVE POTENTIAL TODAY.
UPPER LOW LIFTS FROM MONTANA THIS MORNING INTO MANITOBA LATER
TODAY. FRONTAL BOUNDARY PUSHES EAST...BUT MODELS NEVER TAKE IT
BEYOND THE INTERSTATE 35 CORRIDOR. HOWEVER...SEVERAL OUTFLOW
BOUNDARIES...ONE FROM THE CONVECTION OVER WESTERN IOWA AND MINNESOTA
AND THE OTHER FROM THE CONVECTION IN ILLINOIS LIKELY TO PLAY A ROLE
TODAY. WITH LITTLE IN THE WAY OF MIXED LAYER CIN EXPECTED TODAY
WILL LIKELY SEE CONVECTION BEGIN TO FIRE OVER THE AREA FROM MID
MORNING ON. MODELS CONSISTENT IN THIS DEVELOPMENT AROUND 15Z. THUS
HAVE KEPT THE LIKELY PROBABILITIES GOING...ESPECIALLY NEARER THE
SURFACE FRONT ACROSS THE WEST. ORGANIZED SEVERE NOT EXPECTED AS DEEP
SHEAR IS 20 KNOTS OR LESS...BUT GIVEN INSTABILITIES CANNOT RULE OUT
AN ISOLATED SEVERE HAIL OR WIND REPORT. WITH THE EXPECTED CLOUDS AND
CONVECTION...TEMPERATURES TO BE PROBLEMATIC.WITH A VERY WARM START
TO THE DAY STILL EXPECT READINGS TO REACH THE UPPER 80S IN MANY
AREAS.

AS INSTABILITY WANES THIS EVENING AND LACK OF ANY MOISTURE TRANSPORT
MAY SEE CONVECTION WIND DOWN BY LATE EVENING...BUT WITH ANY
RESIDUAL BOUNDARIES AND THE VERY MOIST LOW LEVELS WILL NOT ADD ANY
TIMING TO THIS TIME FRAME.

SURFACE BOUNDARY FINALLY MAKES ITS WAY THROUGH THE AREA WEDNESDAY.
WITH MOIST AIRMASS STILL IN PLACE (SURFACE DEW POINTS IN THE MID TO
UPPER 60S) AND LITTLE IF ANY CIN...EXPECT CONVECTION TO ONCE AGAIN
INCREASE IN COVERAGE. FOR THIS REASON DID RAISE PROBABILITIES INTO
THE LIKELY CATEGORY. WITH LIGHTER LOW LEVEL WINDS PER SOUNDINGS AND
PRECIPITABLE WATER VALUES RUNNING NEARLY 200 PERCENT OF NORMAL
COULD SEE SOME SLOWER MOVING CELLS WITH THE POTENTIAL FOR LOCALLY
HEAVY DOWNPOURS.

CONVECTION WILL BE ON THE WANE WEDNESDAY NIGHT AS DRIER AIR BEGINS TO
FILTER INTO THE AREA. HIGHEST PROBABILITIES WILL BE DURING THE
EVENING HOURS ACROSS THE SOUTHERN ZONES.

HIGH PRESSURE THEN BUILDS IN FROM THE NORTH THURSDAY AND THURSDAY
NIGHT. COOLER TEMPERATURES ALBEIT STILL ABOVE NORMAL AND
MORE COMFORTABLE HUMIDITIES WILL BE FELT. WITH THE CLEAR SKIES
THURSDAY NIGHT AND LIGHT WINDS AND RECENT RAINFALL COULD SEE THE
POTENTIAL FOR SOME AREAS OF FOG...ESPECIALLY IN THE VALLEY
LOCATIONS. STILL A FEW DAYS OUT AND THUS WILL NOT INCLUDE IN THE
DATABASE AS OF YET.

LONG TERM...FRIDAY THROUGH MONDAY

BOTH THE 25.0Z GFS AND ECMWF IN GOOD AGREEMENT AT THE BEGINNING OF
THE PERIOD IN KEEPING UPPER RIDGE AND SURFACE HIGH PRESSURE OVER THE
AREA. DIFFERENCES DO BEGIN TO COME INTO PLAY LATER IN THE WEEKEND
AND EARLY NEXT WEEK. UPPER LOW PUSHES OUT OF THE NORTHERN ROCKIES
INTO SOUTHERN CANADA PUSHING A SURFACE BOUNDARY TOWARD THE AREA.
GFS FASTEST WITH THIS INITIATING CONVECTION ALONG IT ON SUNDAY ACROSS
THE FORECAST AREA...WHILE ECMWF SLOWER WITH THE FRONT PLACING IT
OVER WESTERN MINNESOTA. WITH THESE CONTINUED DIFFERENCES THE LOWER
END PROBABILITIES FOR SUNDAY INTO MONDAY LOOK REASONABLE. THUS NO
CHANGES WERE MADE TO THIS TIME FRAME.

AVIATION...TODAY AND TONIGHT

A LOWER CONFIDENCE FORECAST FOR TODAY/TONIGHT...AS FAR AS CONVECTION
CHANCES/TRENDS AND MVFR/IFR OCCURRENCE AT THE TAF SITES. THE AIRMASS
OVER THE AREA REMAINS UNSTABLE FOR TODAY/TONIGHT...WITH A WEAKENING
INVERSION/CAP ALOFT. MODEL SOUNDINGS INDICATE THIS TO BE MINIMAL
OVER THE AREA BY MID MORNING. FORCING MECHANISMS TO FOCUS CONVECTION
REMAIN ON THE WEAK SIDE. HOWEVER WITH THE WEAKENING CAP...ANY WEAKER
FEATURES LIKELY TO BE ENOUGH TO INITIATE SCT SHRA/TSRA OVER THE AREA
TODAY. ONE OF THESE IS A WEAKENING BOUNDARY PUSHING IN FROM THE
WEST. ANOTHER IS A WEAK SHORTWAVE OR TWO ROTATING AROUND THE WEST
SIDE OF THE UPPER LEVEL HIGH CENTERED OVER EASTERN ONT. MODEL
CONSENSUS HAS THESE WEAK FEATURES PROVIDING ENOUGH CONVERGENCE/LIFT
FOR SCT -SHRA/TSRA OVER THE AREA BY LATE MORNING. HOWEVER...MODEL
CONSENSUS WEAK WITH ACTUAL TIMING/LOCATION OF SHRA/TSRA IN/AROUND
THE AREA. WILL LEAVE TAFS WITH VCSH AND CB MENTION UNTIL A CLEARER
TIMING TREND FOR TSRA CAN BE DETERMINED. SOME CONSENSUS FOR A LULL
IN THE CONVECTION TONIGHT AS INSTABILITY DECREASES...WITH AN
INCREASE OF SHRA/TSRA ON WED AS INSTABILITY BUILDS AHEAD OF THE MAIN
COLD FRONT PUSHING THRU THE AREA. GENERAL VFR CONDITIONS EXPECTED TO
PREVAIL THRU TODAY/TONIGHT...EXCEPT MVFR/LCL IFR CIGS/VSBYS IN THE
SCT SHRA/TSRA. A BETTER SIGNAL FOR A PERIOD OF MVFR CIGS/VSBYS WITH
THE FRONTAL PASSAGE ON WED.

CLIMATE...TODAY AND TONIGHT

AFTER A RECORD BREAKING DAY MONDAY...MORE RECORDS COULD BE BROKEN
AGAIN TODAY. THE CAVEAT TO RECORDS HIGHS TODAY WILL BE THE AMOUNT OF
CLOUDS AND PRECIPITATION. BUT WITH A WARM START TO THE DAY IT WILL
NOT TAKE MUCH OF A RISE TO GET NEAR THE RECORD LEVELS.

THE TABLE BELOW PROVIDES SOME OF THE RECORDS FOR THIS TIME PERIOD...

ROCHESTER MN...

TUESDAY MAY 25 MAXIMUM TEMPERATURE...89 IN 1980
TUESDAY MAY 25 WARMEST MINIMUM TEMPERATURE...64 IN 1944

LA CROSSE WI...

TUESDAY MAY 25 MAXIMUM TEMPERATURE...91 IN 1980
TUESDAY MAY 25 WARMEST MINIMUM TEMPERATURE...71 IN 1914

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...BOYNE
SHORT/LONG TERM...RABERDING
AVIATION...RRS
CLIMATE...BOYNE/RABERDING
Hazardous weather outlook, May 25, 7:48 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
748 AM CDT TUE MAY 25 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
748 AM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND
TONIGHT AS A WEAKENING COLD FRONT PUSHES INTO THE MOIST AND UNSTABLE
AIRMASS OVER THE AREA. DUE TO THE WINDS ALOFT BEING ON THE LIGHT
SIDE...ORGANIZED SEVERE STORMS ARE NOT EXPECTED TODAY OR TONIGHT.
HOWEVER...DURING THIS AFTERNOON WHEN THE AIRMASS WILL BE MOST
UNSTABLE...AN ISOLATED STORM OR TWO CAPABLE OF PRODUCING GUSTY WINDS
TO 50 MPH AND PENNY SIZED HAIL CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED ON WEDNESDAY AS THE COLD
FRONT PUSHES SOUTH ACROSS THE AREA. WITH WEAK WINDS ALOFT ON
WEDNESDAY...THE THREAT OF ORGANIZED SEVERE THUNDERSTORMS APPEARS
MINIMAL. A FEW OF THE STORMS MAY STILL BE CAPABLE OF PRODUCING GUSTY
WINDS TO 45 MPH AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS

In the hours before

Local storm report, May 25, 11:23 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLOOD            3 NE ELKADER            42.89N 91.36W
05/25/2010                   CLAYTON            IA   AMATEUR RADIO

            WATER OVER IOWA AVENUE JUST NORTH OF ITS INTERSECTION
            WITH HIGHWAY 128

&&

TMS
Local storm report, May 25, 11:34 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1134 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             EDGEWOOD                42.65N 91.40W
05/25/2010  E0.75 INCH       CLAYTON            IA   LAW ENFORCEMENT

            DIME SIZE HAIL

&&

AJ
Local storm report, May 25, 11:38 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1138 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HEAVY RAIN       3 N GARNAVILLO          42.91N 91.24W
05/25/2010  E3.50 INCH       CLAYTON            IA   FIRE DEPT/RESCUE

            3.5 TO 4.0 INCHES OF RAIN...ALSO REPORTED 0.25 INCHES 4
            MILES SOUTH OF GARNAVILLO

&&

BROOKS
Special weather statement, May 25, 11:47 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1147 AM CDT TUE MAY 25 2010

IAZ029-030-251745-
CLAYTON-FAYETTE-
1147 AM CDT TUE MAY 25 2010

...STRONG THUNDERSTORMS CONTINUE ACROSS CLAYTON AND EASTERN FAYETTE
COUNTIES...

AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS BETWEEN FAYETTE AND ELKADER AND SOUTH
TO ARLINGTON AND STRAWBERRY POINT...MOVING NORTH AT 15 MPH. DIME
SIZE HAIL AND WIND GUSTS TO 40 MPH HAVE ALREADY BEEN REPORTED FROM
THESE STORMS.

LOCALIZED FLOODING...NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH
AND FREQUENT CLOUD TO GROUND ARE POSSIBLE WITH THESE STORMS.

* THE THUNDERSTORMS WILL AFFECT THE FOLLOWING AREAS THROUGH 1245
  PM...
  WADENA...VOLGA...ELKADER...MEDERVILLE...CLAYTON CENTER...ST
  OLAF...GARBER...HIGHLAND...CLERMONT AND FARMERSBURG.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DO NOT
DRIVE THROUGH FLOODED ROADWAYS.

AJ
Local storm report, May 25, 11:50 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1150 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             EDGEWOOD                42.65N 91.40W
05/25/2010  E0.88 INCH       CLAYTON            IA   EMERGENCY MNGR

            MOSTLY PEA SIZE HAIL WITH SOME NICKEL SIZED

&&

TMS
Local storm report, May 25, 11:52 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1152 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       HILLSBORO               43.65N 90.34W
05/25/2010  M2.37 INCH       VERNON             WI   EMERGENCY MNGR

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:39 AM CDTAreal Flood AdvisoryARXClayton3 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.